Jump to content
CrazyBoards.org

Recommended Posts

It feels similar to when you are almost asleep and have falling dreams and wake up with a jump, except i'm awake!

Wikipedia calls it myconic seizures

Myoclonic [link=http://en.wikipedia.org/wiki/Seizure" target="_blank]seizures[/link] can be described as "jumps." They are caused by rapid contraction and relaxation of the muscles. People without [link=http://en.wikipedia.org/wiki/Epilepsy" target="_blank]epilepsy[/link] can suffer small but similar jerks in the form of hiccups or brief twitches. These are perfectly normal.

What defines 'brief twitches'? they aren't listed on the Cymbalta side effects. Is there anything I can do to stop them? It's only been today but i've had about 6 of them. I don't need any more health problems right now!

Does anybody else get these? What could it be?

Update:

I found them listed as an infrequent (1%-0.1%) on the prescribing information. However, I also read that "There is no evidence than doses greater than 60mg/day confers additional benefit, while some adverse reactions were observed to be dose dependent"

I though all side effects were mean to be on the CMI? And why has my pdoc put me on such a high dose? I'm yawning a lot too, maybe that's a side effect.

Link to comment
Share on other sites

I have the same kind of problems w/paxil, I have 2 ticks one is my legs are constantly shaking out of control...it is insane they go non stop even in my sleep I have been told. The second is vocal, I make a hum noise every 10-20 seconds all day long, people cant stand to be around me, I think it is kinda funny, its my little quirk.

Its a tick to answer your question, I would see if your dose can be safely lowered, that is what my doc said they can do sometimes...at least with paxil

Link to comment
Share on other sites

My pdoc is away until Jan, and I have decided to find a new one anyway.

I'll go to my gp tomorrow and ask her to prescribe 30mg tablets, maybe I can reduce the dose to 90mg and see what happens.

I'm ticked pdoc didn't explain why he put me on a dose that even Eli Lily describes as safe but unhelpful, and why he didn't give me 30 mg tablets. I've reached the safety net so all prescriptions are free for the rest of this year anyway.

Lotta crazy thats some weird side effects to put up with. What did your doc say about the humming?

Link to comment
Share on other sites

Thats me...weird, if you met me you say I am odd. I hear it alot ;)

I dealt with it back in the day so when it happened again I wasnt suprised...I deal with it, I dont go anywhere, Im a hermit so its basically people coming to me, and if you dont like it get the f**k outta my house lol. My doc says it is a tick an d is normal with paxil...I dont plan on being on it for long though I have a meeting w a new team in January, I shouldnt be on Paxil any ways it lowers my threashhold for seizures

Link to comment
Share on other sites

You learn something new everyday ;)

Maybe I shouldn't give strange looks to the people who hum along to ipods on the bus @ 6am, they might be a fellow crazy.

So you can just deal with the twitching? I'm really scared by it right now. I know rationally I won't have a big seizure or die or anything, but I hate the feeling of not being in control of my body, plus the fact that meds are doing this. Triggerific for anxiety, I'm not sure how to calm down...

Anyway i'm rambling. Thanks for replying.

Link to comment
Share on other sites

You arent rambling, it is a real concern, I was concerned the first time I did it as well, myleg just started shaking hard and fast and then the other one joined in and I couldnt control them, I was actually trying to use my arms to stop them and they wouldnt, as soon as I sit still it happens...I dont care, I mean I am not trying to kill myself or something, or coughing up blood, I guess I just got used to it.

I would talk to your pdoc to be safe but he may tell you its nothing (just a warning). I mean I just feel if it isnt destroying my way of life or distracting me screw it, Id rather shake my leg than be screaming at people and crying for no reason.

I just noticed to you mentioned yawn....lol that is me, I yawn constantly I mean 100 times a day no exageration...it is the meds, the dose maybe off, or the meds are working...I have heard people say that the way you know if your meds are working is if you get the side effects noted...lol

Link to comment
Share on other sites

I found them listed as an infrequent (1%-0.1%) on the prescribing information. However, I also read that "There is no evidence than doses greater than 60mg/day confers additional benefit, while some adverse reactions were observed to be dose dependent"

i get these too, without meds, infrequently. they coincide with other sleep issues for me - my brain gets mixed up as to whether i am sleeping or awake and either sends the wrong motor signals out, or prevents the right ones from happening.

however when taking effexor these happened a LOT. at times they were so pronouced i would "throw" the contents of my coffee cup while still holding the mug. ;)

please tell your pdoc. it might be a really infrequent side effect, but i can attest anecdotally anyway that it does happen.

they say benadryl is supposed to help. it wasn't enough for me, i had to discontinue effexor to get relief.

hope it goes away for you soon!

Link to comment
Share on other sites

Relax. You don't have epilepsy. You aren't going to die. This isnt' some major medical disorder.

Ok. Sweet.

I went to one of those walk in clinics and got some 30mg tablets, not sure whether to reduce it myself or not. Turns out I have to go see my gp today anyway (need authority script for codeine) so I'll see what she thinks.

I was pretty freaked last night, especially since I already didn't trust the pdoc and knew I couldn't contact him to ask.

I didn't consider that maybe there has been added evidence for a higher dose since the initial FDA approval- it would have been nice for him to explain it to me. Oh well.

I'll be careful with hot tea, and also lifting very fragile objects from tall shelves at work ;)

P.S isn't 1% the same as 1/100? and 0.1% the same as 1/1000? have my crappy math skills decayed that much? I'm so screwed for stats next semester...

Link to comment
Share on other sites

Relax. You don't have epilepsy. You aren't going to die. This isnt' some major medical disorder.

Seconded. I had a similar problem with Parnate. Unless it's driving you to distraction - you'd be surprised how strong the twitching and tics can seem to you and still be unnoticeable to others - it's usually no big deal.

The *really* noticeable myoclonics jerks that happen as you fall asleep are fairly common with or without meds. Those have nothing to do with epilepsy either.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...